Amiodarone-induced alveolar haemorrhage: A rare complication of a common medication

Tanyanan Tanawuttiwat, Tasma Harindhanavudhi, Sara Hanif, Mohammad Z. Sahloul

Research output: Contribution to journalArticlepeer-review

14 Scopus citations

Abstract

Amiodarone pulmonary toxicity (APT) is a common and distinctive form of drug-induced lung injury. Several patterns have been described and the most common pattern of APT is interstitial pneumonitis. However, amiodarone-induced diffused alveolar haemorrhage is rarely reported. We describe a case of early onset of APT manifested by respiratory distress, haemoptysis, severe hypoxia and bilateral pulmonary infiltrates that was finally diagnosed with amiodarone-induced diffuse alveolar haemorrhage. High suspicion of APT in patients with these non-specific clinical symptoms is needed. Early recognition and treatment are imperative.

Original languageEnglish (US)
Pages (from-to)435-437
Number of pages3
JournalHeart Lung and Circulation
Volume19
Issue number7
DOIs
StatePublished - Jul 2010

Keywords

  • Alveolar haemorrhage
  • Amiodarone
  • Pulmonary toxicity

Fingerprint Dive into the research topics of 'Amiodarone-induced alveolar haemorrhage: A rare complication of a common medication'. Together they form a unique fingerprint.

Cite this